Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 8, 1995, 3:01 AM CDT for Allen County, Woodson County, Kansas. It was in force for 100 min.
The area
The counties it named.
The facts
- Issued
- May 8, 1995, 3:01 AM CDT (08:01 UTC)
- Expired
- May 8, 1995, 4:41 AM CDT
- In force
- 100 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Allen County, KS, Woodson County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 080802 FFWICT KSC001-099-125-133-205-207-081400- BULLETIN - EBS ACTIVATION REQUESTED FLOOD/FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 301 AM CDT MON MAY 8 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD/FLASH FLOOD WARNING EFFECTIVE UNTIL 900 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST KANSAS ...ALLEN COUNTY...LABETTE COUNTY...MONTGOMERY COUNTY ...NEOSHO COUNTY...WILSON COUNTY...WOODSON COUNTY THIS EXTENDS THE WARNING ISSUED EARLIER FOR THESE COUNTIES. RADAR INDICATES BETWEEN 2 AND 4 INCHES OF RAIN FELL OVER THE AREA SINCE 900 PM. WITH NEAR SATURATED CONDITIONS...RAIN CONTINUING THROUGH THE MORNING WILL LIKELY CAUSE ADDITIONAL FLOODING. ONE TO TWO ADDITIONAL INCHES OF RAIN ARE POSSIBLE BY NOON. MANY OF THE STREAMS AND CREEKS ARE EITHER BANKFULL OR OVER THERE BANKS. POOR DRAINAGE AREAS ON ROADS AND LOW WATER CROSSING ARE OR WILL LIKELY BECOME IMPASSABLE. DO NOT DRIVE YOUR VEHICLE ACROSS WATER-COVERED ROADWAYS. THE WATER DEPTH AND CURRENT MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. HOWERTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:56 PM CDT, 11 hours 5 minutes earlier.
Area forecast discussion, May 7, 3:56 PM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT SUN MAY 7 1995 LATEST MDL PACKAGE SEEMS A LTL WACKED. GRIDDED DATA SHOWS DRYING AND A LOSS OF DYNAMICS OVRNGT ACRS CNTRL KS...WHILE KEEPING LOW WELL TO THE WEST. QUESTION WHETHER LOW WILL BE THAT WRAPPED UP TO BRING A DRY SLOT THIS FAR EAST THAT QUICK. ALSO SEEMS FUNNY THAT MDLS KP INSTABILITY OVR AREA WHILE UNDERGOING DRYING AND LOSS OF LIFT. ONLY THING THE MDLS REALLY HAVE THAT I LIKE IS BLDG A THETAE RIDGE OVR CNTRL KS THIS EVENING AND MOVG IT EAST BY MRNG. THIS IS ALREADY NOTED ON ADAP GRAPHICS. HAVE TO GO WITH WHAT WE SEE ON SAT AND THIS MRNGS RAOB RUN. SEEMS THAT UPR LVL TROF NOT MOVG FAST AND MAY EVEN HAVE ANOTHER VORT MAX ROTATING AROUND ITS BACK SIDE AS WELL AS THE ONE ROTATING THROUGH CO. MID LVL CAA NOTED ON PROFILERS COMING OUT OF CO AND EVEN ACROSS CNTRL KS TO DSTBLZ AMS THIS EVENING. XPCT DYNAMICS TO ACTUAL STRENGTHEN RATHER THAN WKN THIS EVNG. ALSO DON'T LUK FOR CHC OF PCPN TO END TO QUICKLY TMRW...MDLS SEEM TOO FAST LATELY. RSL 55/67 74 SLN 55/68 75 ICT 55/69 63 HUT 55/68 63 CNU 55/67 76 MATT
In the hours before
Special weather statement, May 7, 11:32 PM CDT, 3 hours 29 minutes before
KSZ053-070-071-072-073-094-095-096-097-098-099-100-101-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1131 PM CDT SUN MAY 7 1995 ...SEVERE THUNDERSTORM WATCH NUMBER 313 HAS BEEN CANCELLED OVER PART OF SOUTHEAST KANSAS... SEVERE THUNDERSTORM WATCH NUMBER 313 HAS BEEN CANCELLED SOUTH OF A LINE FROM COTTONWOOD FALLS TO YATES CENTER TO FORT SCOTT. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA...BUT THESE ARE NOT EXPECTED TO BE SEVERE. HOWERTON
Local storm report, May 8, 12:46 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT MON MAY 08 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
0734 AM RUSSELL AIRPORT KS WIND GUSTS TO 62 MPH
5/7/95 RUSSELL
0940 AM GREAT BEND KS 1.00 INCH HAIL
5/7/95 BARTON
0956 AM 10W CLAFLIN KS 1.00 INCH HAIL
5/7/95 BARTON
1035 AM NICKERSON KS 0.88 INCH HAIL
5/7/95 BARTON
1127 AM SOUTH HUTCHINSON KS 0.88 INCH HAIL
5/7/95 RENO
0723 PM 3 MILES SOUTH WELLINGTON KS 60 MPH WINDS
SUMNER
0752 PM PECK KS 3-4 INCH DIAMETER
SEDGWICK
LINES ALSO DOWNED
0752 PM DERBY KS PRESS BOX BLOWN OFF
SEDGWICK FOOTBALL STADIUM. BLEACHERS
ON FIELD. POWER LINES AND
TREE LIMBS DOWNED. REPORTED
BY DERBY POLICE.
0800 PM WICHITA KS DAMAGE TO HOMES...TREES
SEDGWICK AND POWER LINES DOWNED
0815 PM EL DORADO KS POWER LINES AND LARGE TREES
BUTLER DOWNED. FRONT OF BUILDING
BLOWN OFF OF BUILDING IN
EL DORADO. REPORTED BY
EL DORADO PD.
1020 PM GIRARD KS POWER LINES AND LARGE TREES
CRAWFORD DOWNED. OUT BUILDINGS
DAMAGED.
1055 PM FORT SCOTT KS WINDOWS BLOWN OUT IN THE
BOURBON CITY OF FORT SCOTT. LARGE
TREES AND POWER LINES DOWNED.
DUDLEY/STEWARTLocal storm report, May 8, 12:51 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT MON MAY 08 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
0734 AM RUSSELL AIRPORT KS WIND GUSTS TO 62 MPH
05/07/95 RUSSELL
0940 AM GREAT BEND KS 1.00 INCH HAIL
05/07/95 BARTON
0956 AM 10W CLAFLIN KS 1.00 INCH HAIL
05/07/95 BARTON
1035 AM NICKERSON KS 0.88 INCH HAIL
05/07/95 BARTON
1127 AM SOUTH HUTCHINSON KS 0.88 INCH HAIL
05/07/95 RENO
0723 PM 3 MILES SOUTH WELLINGTON KS 60 MPH WINDS
05/07/95 SUMNER
0752 PM PECK KS 3-4 INCH DIAMETER
05/07/95 SEDGWICK TREE LIMBS DOWNED.
ALSO POWER LINES.
0752 PM DERBY KS PRESS BOX BLOWN OFF
07/07/95 SEDGWICK FOOTBALL STADIUM. BLEACHERS
ON FIELD. POWER LINES AND
TREE LIMBS DOWNED. REPORTED
BY DERBY POLICE.
0800 PM WICHITA KS DAMAGE TO HOMES...TREES
05/07/95 SEDGWICK AND POWER LINES DOWNED
0815 PM EL DORADO KS POWER LINES AND LARGE TREES
05/07/95 BUTLER DOWNED. FRONT OF BUILDING
BLOWN OFF OF BUILDING IN
EL DORADO. REPORTED BY
EL DORADO PD.
1020 PM GIRARD KS POWER LINES AND LARGE TREES
05/07/95 CRAWFORD DOWNED. OUT BUILDINGS
DAMAGED.
1055 PM FORT SCOTT KS WINDOWS BLOWN OUT IN THE
05/07/95 BOURBON CITY OF FORT SCOTT. LARGE
TREES AND POWER LINES DOWNED.
DUDLEY/STEWARTLocal storm report, May 8, 12:53 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORTS...COREECTION TO TYPO
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT MON MAY 08 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
0734 AM RUSSELL AIRPORT KS WIND GUSTS TO 62 MPH
5/7/95 RUSSELL
0940 AM GREAT BEND KS 1.00 INCH HAIL
5/7/95 BARTON
0956 AM 10W CLAFLIN KS 1.00 INCH HAIL
5/7/95 BARTON
1035 AM NICKERSON KS 0.88 INCH HAIL
5/7/95 BARTON
1127 AM SOUTH HUTCHINSON KS 0.88 INCH HAIL
5/7/95 RENO
0723 PM 3 MILES SOUTH WELLINGTON KS 60 MPH WINDS
SUMNER
0752 PM PECK KS 3-4 INCH DIAMETER
SEDGWICK TREE LIMBS AND POWER
LINES DOWNED
0752 PM DERBY KS PRESS BOX BLOWN OFF
SEDGWICK FOOTBALL STADIUM. BLEACHERS
ON FIELD. POWER LINES AND
TREE LIMBS DOWNED. REPORTED
BY DERBY POLICE.
0800 PM WICHITA KS DAMAGE TO HOMES...TREES
SEDGWICK AND POWER LINES DOWNED
0815 PM EL DORADO KS POWER LINES AND LARGE TREES
BUTLER DOWNED. FRONT OF BUILDING
BLOWN OFF OF BUILDING IN
EL DORADO. REPORTED BY
EL DORADO PD.
1020 PM GIRARD KS POWER LINES AND LARGE TREES
CRAWFORD DOWNED. OUT BUILDINGS
DAMAGED.
1055 PM FORT SCOTT KS WINDOWS BLOWN OUT IN THE
BOURBON CITY OF FORT SCOTT. LARGE
TREES AND POWER LINES DOWNED.
DUDLEY/STEWARTThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:17 AM CDT | Flash Flood Warning | ICT | Bourbon, Crawford | 2 hr |
| May 8, 2:17 AM CDT | Flash Flood Warning | ICT | Cherokee | 2 hr |
| May 8, 3:01 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 100 min |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.